Vermont, 2016Damaging Wind in Vermont, August 13, 2016
August 13, 2016 · NWS BTV · 1 event in 1 county or zone
A line of strong to severe thunderstorms developed in the the Upper Hudson Valley of NY and moved across southern VT during the evening of August 13th. A few wind reports of downed trees were reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of strong to severe thunderstorms developed in the the Upper Hudson Valley of NY and moved across southern VT during the evening of August 13th. A few wind reports of downed trees were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Aug 13, 5:25 PM EST, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 13, 5:25 PM EST, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
625 PM EDT Sat Aug 13 2016
.SYNOPSIS...
A stationary front across southern Vermont and central New York
will begin to lift northward as a warm front this evening and
overnight. This will result in increasing coverage of showers,
with a few embedded thunderstorms through the first half of
tonight. With the very humid air mass along the front, some
locally heavy rainfall remains possible. A low pressure center
along the frontal zone will shift to the east early Sunday. A
trailing cold front will bring scattered showers and thunderstorms
on Sunday, but with partly sunny conditions otherwise and highs in
the low to mid 80s. Surface high pressure returns with mostly
sunny and drier conditions for Monday, with valley highs generally
reaching the lower 80s.
&&
.NEAR TERM /THROUGH SUNDAY/...
As of 622 PM EDT Saturday...Narrow corridor of severe thunderstorm
potential across s-central VT next several hours with upstream
squall line across e-central NY. Quick update to account for
Severe Thunderstorm Watch #444 through 05Z. Main threat remains
heavy rainfall, but a few stronger cores could produce strong
winds and hail.
Previous discussion...North Country remains in frontal zone, with
quasi-stationary sfc front extending E-W across far srn VT and
south of the Adirondacks at 19Z. Thru early this evening, main
focus for shower and thunderstorm activity will be just north of
the front, affecting Essex NY county, and s-central VT. Could see
some locally heavy downpours, with up to 1" rainfall possible with
heavier/slower moving cores. Further north, air mass is quite
stable with low- level frontal inversion and associated stratus
deck holding firm in most sections. Expectation is that weak
surface low across sern Ontario will lift newd overnight, and
begin to move the bndry nwd as a warm front later this evening and
overnight. As that occurs, significant sloped ascent occurs across
nrn NY into central/n-central VT, enhanced by SW winds 35-45kt in
the 850mb to 700mb layer. The 12km NAM and RAP indicate elevated
instability up to 500 J/kg, along with PW values of 2 to 2.25".
Thus, looking at redevelopment of numerous showers/embedded
thunderstorms after 22Z across nrn NY, and after 00Z across
central/nrn VT. Given PW values 2-3SD above climo, will maintain
flash flood watch overnight...and will especially need to monitor
portions of St. Lawrence Co. NY and Washington/Orange in VT where
antecedent rainfall of 1-3" occurred yesterday. Overnight lows
will not drop much from current readings as winds turn light
south/southeast. Generally upr 60s to lower 70s.
As wave low tracks to our north and east between 12-15Z Sunday,
will see trailing cold front associated with this system move
across the region and in its wake, drying NW flow as PWATs fall
below 1.5 inches by Sunday evening. With daytime heating, will
anticipate the redevelopment of isold/sct showers and a few
thunderstorms, especially across central and s-central VT during
peak heating hrs. On the whole though, better day than Saturday,
with skies partly sunny and slow lower of dewpoints from NW-SE
during the afternoon hours. High temps mainly low-mid 80s.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY/...
As of 1201 PM EDT Saturday...Expect the showers and thunderstorms to
exit the region Sunday evening as the front moves south and out of
the North Country. A warm and muggy airmass will still be in place
overnight so I've only got lows in the mid to low 60s. With all of
the residual moisture in place, fog is a good bet on Sunday night so
I have patchy fog mentioned in the favoured locations including the
protected river valleys.
By Monday weak ridging at the surface will lead to partly cloudy
skies with quiet weather expected. Expect light to moderate winds
and a nice reprieve from the wet weekend. Max temps during the day
should warm into the upper 70s to low 80s across the North Country.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
As of 1201 PM EDT Saturday...High pressure crests overnight on
Monday as the medium ranged guidance points to a pleasant start to
the week through Tuesday. Expect a repeat of Monday on Tuesday with
quiet and dry weather and max temps a few degrees warmer in the low
to mid 80s. Then the synoptic pattern turns more active by mid week
as the medium range deterministic guidance show two systems moving
through the area. The first, on Wednesday, is expected to be a
robust shortwave ahead of the parent upper level trough however
there is a fair bit of inconsistency with regards to specific timing
and intensity. After the shortwave clears north, a frontal system
will slide across the North Country and bring additional rainfall to
the region sometime on Thursday. Good news is expected though as
behind the front Thursday, fair and dry weather is expected to begin
the weekend.
&&
.AVIATION /00Z Sunday THROUGH Thursday/...
Through 18Z Sunday...Areas of MVFR-IFR conditions through tonight
within warm frontal zone. Coverage of showers and thunderstorms
increase after 22Z across nrn NY, and after 00Z across VT, with
locally heavy downpours possible. Winds shift light N-NE to light
SE-S overnight. Generally returning to VFR after 12Z Sunday, with
ISOLD/SCT showers and a few thunderstorms toward early afternoon.
NW wind shift with cold frontal passage 14-17Z.
Outlook 18Z Sunday through Wednesday...
18z Sunday through 12z Monday...ISOLD/SCT tstms through late
afternoon, then mainly clear Sunday night as cold front sweeps
through the region. Patchy fog SLK/MPV 06-12Z Monday.
12z Monday through 12z Wednesday...expect primarily VFR with
overnight patchy fog and IFR.
12z Wednesday onward...MVFR conditions possible with additional
chances for showers and t-storms.
&&
.HYDROLOGY...
As of 350 PM EDT Saturday...Very moist airmass will persist in
warm frontal zone with PW values into Sunday morning of 2-2.25
inches. Increasing coverage of showers and embedded thunderstorms
overnight as S-SW winds increase over bndry...as it retreats nwd
as a warm front. Additional rainfall amts of 1-2" expected, and
any locally higher amts with embedded thunderstorms could yield a
flash flood threat...this evening and overnight.
River levels are low, so we don't anticipate the larger rivers to
become overwhelmed, especially since heavy rain footprints will be
sub-basin in size.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...Flash Flood Watch through Sunday evening for VTZ001>012-
016>019.
NY...Flash Flood Watch through Sunday evening for NYZ026>031-034-
035-087.
&&
SYNOPSIS...Banacos
NEAR TERM...Banacos
SHORT TERM...Banacos
LONG TERM...Deal
AVIATION...KGM
HYDROLOGY...BanacosHazardous weather outlook, Aug 13, 2:58 AM EST, 15 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
358 AM EDT SAT AUG 13 2016
NYZ026>031-034-035-087-VTZ001>009-016>018-140930-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-
358 AM EDT SAT AUG 13 2016
...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT AND NORTHWEST VERMONT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VTZ010>012-019-140930-
ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND-
358 AM EDT SAT AUG 13 2016
...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
SUNDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT AND SOUTHERN
VERMONT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 13, 3:25 PM EST, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
425 PM EDT SAT AUG 13 2016
VTZ011-012-019-132200-
WINDSOR-WESTERN RUTLAND-EASTERN RUTLAND-
425 PM EDT SAT AUG 13 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WINDSOR AND
SOUTHEASTERN RUTLAND COUNTIES...
AT 424 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
SOUTH POULTNEY...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
CLAREMONT...SPRINGFIELD...CHESTER...LUDLOW...CHARLESTOWN...
CLARENDON...WALLINGFORD...POULTNEY...PAWLET...CAVENDISH...MOUNT
HOLLY...WELLS...WEST WINDSOR...SHREWSBURY...MIDDLETOWN SPRINGS...
READING...TINMOUTH...WESTON...ANDOVER AND IRA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4325 7282 4330 7282 4330 7297 4329 7299
4330 7298 4331 7325 4354 7324 4352 7240
4348 7238 4337 7242 4336 7239 4333 7241
4331 7240 4327 7241 4325 7244 4323 7243
4324 7255 4322 7269
TIME...MOT...LOC 2024Z 275DEG 21KT 4344 7318Special weather statement, Aug 13, 3:54 PM EST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
454 PM EDT SAT AUG 13 2016
NYZ029>031-034-035-132200-
SOUTHEASTERN ST. LAWRENCE-WESTERN ESSEX-SOUTHERN FRANKLIN-EASTERN
ESSEX-WESTERN CLINTON-
454 PM EDT SAT AUG 13 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CLINTON...SOUTHERN
FRANKLIN AND CENTRAL ESSEX COUNTIES...
AT 452 PM EDT...SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL
WERE LOCATED IN SOUTHEAST FRANKLIN AND NORTHWEST ESSEX COUNTIES IN
NORTHERN NEW YORK...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
ADIRONDACK REGIONAL AIRPORT...ESSEX...WILLSBORO...WESTPORT...
WILMINGTON...ELIZABETHTOWN...KEENE VALLEY...AU SABLE FORKS...JAY IN
ESSEX COUNTY...MOUNT MARCY...NORTH ELBA...HARRIETSTOWN...BLACK
BROOK...LEWIS...KEENE...PARTRIDGE HARBOR...CLINTONVILLE...LOUIS
CLEARING BAY...BOQUET AND MOORE POINT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. LIGHTNING CAN
STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.
LAT...LON 4423 7335 4419 7339 4407 7343 4405 7427
4412 7428 4410 7454 4443 7457 4449 7334
TIME...MOT...LOC 2052Z 267DEG 27KT 4426 7406Special weather statement, Aug 13, 4:22 PM EST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
522 PM EDT SAT AUG 13 2016
VTZ001-005-006-008>010-017-018-132215-
EASTERN ADDISON-WASHINGTON-WESTERN ADDISON-WESTERN
CHITTENDEN-LAMOILLE-EASTERN CHITTENDEN-GRAND ISLE-ORANGE-
522 PM EDT SAT AUG 13 2016
...STRONG THUNDERSTORMS WITH HEAVY RAINFALL TO MOVE INTO
CHITTENDEN AND NORTHERN ADDISON COUNTIES...
AT 518 PM EDT...SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL
WERE LOCATED OVER NORTHERN ESSEX COUNTY NY... MOVING EAST AT 30 MPH.
THE STORMS WILL MOVE ACROSS LAKE CHAMPLAIN BETWEEN PORT KENT AND
PORT HENRY THROUGH 6 PM AND INTO CHITTENDEN AND NORTHERN ADDISON
COUNTIES.
LOCATIONS IMPACTED INCLUDE...
SOUTH BURLINGTON...COLCHESTER...ESSEX JUNCTION...BRISTOL...BURLINGTON
INTERNATIONAL AIRPORT...ADDISON...WILLISTON...WINOOSKI...SHELBURNE...
JERICHO...HINESBURG...STOWE...RICHMOND...CHARLOTTE...UNDERHILL...
FERRISBURGH...MONKTON...HUNTINGTON...STARKSBORO AND MIDDLESEX.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4462 7263 4403 7256 4396 7340 4414 7342
4414 7340 4419 7339 4426 7331 4437 7334
4444 7329 4450 7331 4457 7336
TIME...MOT...LOC 2118Z 265DEG 43KT 4428 7327Special weather statement, Aug 13, 5:19 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
619 PM EDT SAT AUG 13 2016
VTZ005-008>010-017-018-132315-
EASTERN ADDISON-WASHINGTON-WESTERN ADDISON-WESTERN CHITTENDEN-EASTERN
CHITTENDEN-ORANGE-
619 PM EDT SAT AUG 13 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHITTENDEN...
SOUTHWESTERN WASHINGTON AND NORTHWESTERN ADDISON COUNTIES...
AT 618 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
MONKTON...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BRISTOL...FERRISBURGH...MONKTON...HUNTINGTON...STARKSBORO...
MIDDLESEX...NEW HAVEN...WAITSFIELD...WARREN...MORETOWN...FAYSTON...
MT. PHILO STATE PARK...FERRISBURG...MONKTON RIDGE...MONKTON BORO...
WALTHAM...SOUTH NORTHFIELD...MONTPELIER JUNCTION...HANKSVILLE AND
WEST LINCOLN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4412 7329 4430 7330 4436 7259 4409 7258
TIME...MOT...LOC 2218Z 268DEG 20KT 4422 7319
Special weather statement, Aug 13, 6:33 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
733 PM EDT SAT AUG 13 2016
NYZ035-VTZ009>012-018-019-140030-
EASTERN ESSEX-EASTERN ADDISON-WESTERN ADDISON-WINDSOR-ORANGE-WESTERN
RUTLAND-EASTERN RUTLAND-
733 PM EDT SAT AUG 13 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WINDSOR...SOUTHERN
ORANGE...SOUTHERN ADDISON AND RUTLAND COUNTIES...
AT 730 PM EDT...RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WILL
BE MOVING ACROSS RUTLAND...WINDSOR...AND SOUTHERN ORANGE COUNTIES OF
VERMONT THROUGH 8:30 PM.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CLAREMONT...SPRINGFIELD...BRANDON...CHESTER...LUDLOW...CHITTENDEN...
HANOVER...HARTFORD...CHARLESTOWN...RANDOLPH...CASTLETON...NORWICH...
HARTLAND...PITTSFORD...BRADFORD...ROYALTON...CLARENDON...WEST
RUTLAND...WALLINGFORD AND BETHEL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4325 7282 4330 7282 4331 7326 4353 7324
4363 7331 4363 7337 4357 7340 4370 7340
4377 7335 4382 7340 4404 7208 4386 7219
4377 7220 4370 7231 4360 7234 4357 7238
4331 7240 4323 7243 4322 7269
TIME...MOT...LOC 2330Z 260DEG 49KT 4375 7342 4324 7342
EVENSONSpecial weather statement, Aug 13, 6:35 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
735 PM EDT SAT AUG 13 2016
NYZ034-035-VTZ005-007>010-017-018-140030-
WESTERN ESSEX-EASTERN ESSEX-CALEDONIA-EASTERN
ADDISON-WASHINGTON-WESTERN ADDISON-WESTERN CHITTENDEN-EASTERN
CHITTENDEN-ORANGE-
735 PM EDT SAT AUG 13 2016
...THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL AFFECT CENTRAL
ESSEX...CENTRAL ORANGE...SOUTHERN CHITTENDEN...WASHINGTON...NORTHERN
ADDISON AND SOUTHWESTERN CALEDONIA COUNTIES...
AT 730 PM EDT...THUNDERSTORMS WERE OVER ESSEX COUNTY NY, STRETCHING
EAST OVER SOUTHERN CHITTENDEN AND NORTHERN ADDISON COUNTIES IN
VERMONT, AND INTO WASHINGTON AND ORANGE COUNTIES. STORMS WERE
TRAVELING REPEATEDLY OVER THE SAME AREAS, PRODUCING VERY HEAVY
DOWNPOURS.
LOCATIONS IMPACTED INCLUDE...
BARRE...MONTPELIER...BRISTOL...CHELSEA...ESSEX...ADDISON...ORANGE...
SHELBURNE...HINESBURG...CHARLOTTE...WILLIAMSTOWN...BERLIN...
FERRISBURGH...EAST MONTPELIER...WILLSBORO...MONKTON...HUNTINGTON...
STARKSBORO...MIDDLESEX AND NEW HAVEN.
TORRENTIAL RAINFALL IS OCCURRING WITH THE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING OCCURRING. LIGHTNING CAN STRIKE
10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A
BUILDING OR VEHICLE.
LAT...LON 4394 7395 4437 7404 4442 7315 4432 7223
4393 7231 4403 7311
TIME...MOT...LOC 2330Z 256DEG 24KT 4424 7306Thunderstorm Wind, Rutland
- When
- August 13, 6:52 PM EST
- Where
- Rutland County, Pawlet
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Utility Company
- Coordinates
- 43.350, -73.180
Several trees and power lines downed by thunderstorm winds in Pawlet.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in New York, August 13, 201623 injured · $1.0 million · 70 kt wind · 94 events
- Flash Flooding and Flooding in Missouri, August 13 to 17, 20161 death · $220,000 · 12 events
- Hail and Damaging Winds in Pennsylvania, August 13 to 16, 20161 death · 2 injured · 52 kt wind · 6 events
- Wildfire in California, August 13 to 26, 2016$1.5 million · 1 event
- Damaging Winds in New York, August 13, 2016$241,000 · 50 kt wind · 21 events
- Flash Flood and Flooding in Massachusetts, August 13 to 14, 2016$181,000 · 50 kt wind · 23 events
- Damaging Winds in New York, August 13, 2016$130,000 · 70 kt wind · 17 events
- Damaging Winds and Lightning Strike in Connecticut, August 13, 2016$96,000 · 50 kt wind · 7 events
- Tornado and Damaging Winds in Florida, August 13, 2016$70,000 · EF0 · 3 events
- Flash Flooding and Flooding in Illinois, August 13 to 17, 2016$36,000 · 14 events
- Damaging Winds and Lightning Strike in Connecticut, August 13 to 14, 20161 injured · $27,000 · 61 kt wind · 10 events
- Flash Flood and Damaging Wind in Texas, August 13, 2016$40,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 643698.